# SDR CA090129001

- Difficulty date: November 3, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cndair CL6002C10
- Engine: Ge CF348C5B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Cap
- Part number: 4117T25P03
- Condition: Disconnected
- Location: Engine Fan
- Part time: 13,084 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

RIGHT ENGINE N1 VIB ICON AND THE PILOTS REPORTED THE FAN VIBES REACHING 2.9 MILS.  UPON LANDING AT AN OUTSTATION, A MECHANIC WAS SENT TO INVESTIGATE THE ISSUE.  AFTER REMOVING THE FORWARD SPINNER IT WAS FOUND THAT THE FORWARD "BLIND" CAP OF THE FAN SHAFT HAD COME LOOSE AND WAS BANGING AROUND THE AFT SPINNER CAUSING THE IMBALANCE.  DAMAGE WAS FOUND ON THE FORWARD BLIND CAP, RETAINING RING, AND AFT SPINNER.  THE ENGINE FLEW EXACTLY 6 CYCLES BEFORE THE BLIND CAP LIBERATED FROM THE FAN SHAFT.  BLIND CAP MOVEMENT IS BELIEVED TO BE DUE TO IMPROPER SEATING OF THE RETAINING RING DURING INSTALLATION, WHICH MIGHT BE A CONSEQUENCE OF RETAINING RING DEFORMATION.
